# SDR SWAA013120

- Difficulty date: November 15, 2001
- Submitted: November 20, 2001
- Operation: Air carrier
- Aircraft: N799SW
- Make and model: Boeing 737-7H4
- Aircraft serial: 28209
- Aircraft time: 11,479 hours, 5,854 cycles
- Engine: Ge CFM56*
- Engine time: 11,479 hours, 5,854 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: CFM56
- Part serial: 874130
- Condition: Failed
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(IN-FLIGHT ENG SHUT DOWN, DECLARED EMERGENCY, DIVERSION ) DURING CRUISE NR 1 ENGINE ABRUPTLY MADE A LOUD BANG, FOLLOWED BY A/C SHUTTER AND ABRUPT ROLLBACK OF BOTH N1 & N2 AND EGT (SCALES WENT BLANK).  LANDED WITH NR 1 ENG SHUT DOWN.  FOUND METAL AT THE NR 1 ENG FWD SUMP CHIP DETECTOR.  REMOVED AND REPLACED NR 1 ENG PER MM.
